Alert archive / Oregon / High Wind Watches in 2009
High Wind Watch 2, NWS Medford, OR
NWS Medford, OR issued this high wind watch at May 2, 2009, 2:41 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at May 4, 2009, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 2, 2009, 2:41 PM PDT (21:41 UTC)
- In effect from
- May 4, 2009, 11:00 AM PDT
- Expired
- May 3, 2009, 1:29 PM PDT
- In force
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 022141 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 241 PM PDT SAT MAY 2 2009 CAZ081-030000- /O.CON.KMFR.WI.Y.0010.000000T0000Z-090503T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 241 PM PDT SAT MAY 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. SOUTH WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE INTO EARLY THIS EVENING...THEN WINDS WILL DECREASE TO 25 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ021-022-030700- /O.NEW.KMFR.HW.A.0002.090504T1800Z-090505T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 241 PM PDT SAT MAY 2 2009 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY MONDAY MORNING AND AFTERNOON. THIS WILL RESULT IN INCREASING WINDS AT THE COAST. THE POTENTIAL EXIST FOR WINDS TO INCREASE TO 35 TO 45 MPH WITH GUST TO 50 TO 60 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK MONDAY AFTERNOON...THEN DECREASE MONDAY EVENING AS THE LOW MOVES NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PETRUCELLI
3 follow-up statements
000 WWUS76 KMFR 022335 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 435 PM PDT SAT MAY 2 2009 CAZ081-030045- /O.EXP.KMFR.WI.Y.0010.000000T0000Z-090503T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 435 PM PDT SAT MAY 2 2009 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. WINDS IN THE SHASTA VALLEY HAVE FALLEN BELOW 30 MPH SUSTAINED THEY ARE EXPECTED TO CONTINUE TO DIMINISH THIS EVENING. $$ ORZ021-022-030745- /O.CON.KMFR.HW.A.0002.090504T1800Z-090505T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 435 PM PDT SAT MAY 2 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY MONDAY MORNING AND AFTERNOON. THIS WILL RESULT IN INCREASING WINDS AT THE COAST. THE POTENTIAL EXIST FOR WINDS TO INCREASE TO 35 TO 45 MPH WITH GUST TO 50 TO 60 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK MONDAY AFTERNOON...THEN DECREASE MONDAY EVENING AS THE LOW MOVES NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MWJ
000 WWUS76 KMFR 031034 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 334 AM PDT SUN MAY 3 2009 ...STRONG WINDS EXPECTED AT THE SOUTH OREGON COAST MONDAY... .STRONG LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY AS IT MOVES FROM SOUTH TO NORTH IN THE NORTHEAST PACIFIC MONDAY MORNING THROUGH AFTERNOON. THIS WILL RESULT IN POTENTIALLY DAMAGING SOUTH WINDS AT THE SOUTH OREGON COAST CAPABLE OF TOPPLING TREES AND CAUSING POWER OUTAGES. ORZ021-022-032200- /O.CON.KMFR.HW.A.0002.090504T1800Z-090505T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 334 AM PDT SUN MAY 3 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 TO 70 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY AFTERNOON...THEN DECREASE MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ STAVISH
000 WWUS76 KMFR 032029 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 129 PM PDT SUN MAY 3 2009 ...STRONG WINDS EXPECTED AT THE SOUTH OREGON COAST MONDAY... .STRONG LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY AS IT MOVES FROM SOUTH TO NORTH IN THE NORTHEAST PACIFIC MONDAY MORNING THROUGH AFTERNOON. AS THE ASSOCIATED COLD FRONT MOVES INTO THE SOUTH OREGON COAST STRONG WINDS COULD BE DAMAGING AND CAPABLE OF TOPPLING TREES AND CAUSING POWER OUTAGES. GUSTY WINDS WILL ALSO OCCUR IN THE SHASTA AND ROGUE VALLEYS. ORZ021-022-040430- /O.UPG.KMFR.HW.A.0002.090504T1800Z-090505T0600Z/ /O.NEW.KMFR.HW.W.0004.090504T1800Z-090505T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 129 PM PDT SUN MAY 3 2009 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 TO 70 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ026-040430- /O.NEW.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 129 PM PDT SUN MAY 3 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 35 TO 40 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-040430- /O.NEW.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 129 PM PDT SUN MAY 3 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at May 2, 9:08 AM PDT, 5 hours 33 minutes earlier.
Area forecast discussion, May 2, 9:08 AM PDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
908 AM PDT SAT MAY 2 2009
.DISCUSSION...THE MAJORITY OF THE PRECIPITATION IS MOSTLY IN
NORTHERN CALIFORNIA AT THIS HOUR. HOWEVER A COLD FRONT IS
PROJECTED TO MOVE TOWARDS THE COAST THIS AFTERNOON...THEN INLAND
TONIGHT. THIS WILL LEAD TO A NET INCREASE IN PRECIPITATION
COVERAGE AND INTENSITY. A RELATIVE BREAK IN THE WEATHER IS
EXPECTED TONIGHT...THEN A SURFACE LOW WILL BRING INCREASING
PRECIPITATION BY EARLY SUNDAY MORNING. THE 12Z NAM HAS BACKED OFF
ON THE INTENSITY OF THE SURFACE LOW FOR TUESDAY MORNING AND IS A
LITTLE SLOWER COMPARED TO THE GFS. SO THE MAIN QUESTION WILL BE
THE TIMING OF WHEN THE PRECIPITATION WILL INCREASE.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE AT THE COAST AND IN THE
UMPQUA BASIN THIS MORNING. HOWEVER A COLD FRONT WILL ARRIVE THIS
AFTERNOON AND WILL LEAD TO MVFR CONDITIONS IN SHOWERS. SOUTHWEST
WINDS WILL PICK UP AHEAD OF THE FRONT AT THE COAST...BUT ARE NOT
EXPECTED TO BE STRONG. IN THE ROGUE VALLEY...VFR CONDITIONS WILL
CONTINUE INTO THIS AFTERNOON...BUT MTNS WILL OCCASIONALLY BE
OBSCURED IN SHOWERS THIS AFTERNOON. MVFR CONDITIONS WILL CONTINUE
EAST OF THE CASCADES THIS AFTERNOON.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM
PDT THIS AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR PZZ350-
PZZ356-PZZ370-PZZ376.
99/99/99Hazardous weather outlook, May 2, 1:37 PM PDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 137 PM PDT SAT MAY 2 2009 CAZ081-030000- CENTRAL SISKIYOU COUNTY- 137 PM PDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 5 PM PDT. SEE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SUGDEN
In the hours before
Local storm report, May 2, 9:38 AM PDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
938 AM PDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM HEAVY RAIN W DUNSMUIR 41.23N 122.27W
05/02/2009 M1.13 INCH SISKIYOU CA TRAINED SPOTTER
24HRS ENDING AT 8AM
&&
OBRIENLocal storm report, May 2, 11:54 AM PDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1154 AM PDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM NON-TSTM WND GST 2 SE COOS BAY 43.36N 124.20W
05/02/2009 M51 MPH COOS OR TRAINED SPOTTER
WSW WINDS SUSTAINED 33 MPH WITH GUSTS IN THE 40-50 MPH
RANGE.
&&
SUGDENThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:31 PM PDT | Gale Watch | MFR | 12 hr | |
| May 2, 3:31 PM PDT | Hazardous Seas Watch | MFR | 12 hr |
Nearby
High Wind Watches in Oregon, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.